Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 18, NWS Milwaukee, WI

June 22, 20157 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 22, 2015, 9:00 AM CDT for 7 counties in Wisconsin. It was in force for 60 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 9:00 AM CDT (14:00 UTC)
Expired
Jun 22, 2015, 10:00 AM CDT
In force
60 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Columbia County, WI, Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI, Rock County, WI, Sauk County, WI

The radar

The La Crosse radar (KARX), 119 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 9:00 AM CDTTSTM WND DMGEdgerton, WINUMERIOUS TREES DOWN IN SOUTHEAST DANE AND NORTH ROCK COUNTY INCLUDING NEWVILLE TOWNSHIP AND EVANSVILLE.
Jun 22, 9:40 AM CDTTSTM WND DMG6 Sw Mineral Point, WINUMEROUS 10 TO 30 INCH DIAMETER TREES SNAPPED NEAR THE TOWN OF WALDWICK.
Jun 22, 9:40 AM CDTTSTM WND DMGHollandale, WITOWN OF HOLLANDALE IS SHUT DOWN DUE TO DAMAGE FROM NUMEROUS TREES DOWN. STRUCTURAL DAMAGE TO HOMES WAS ALSO REPORTED.
Jun 22, 9:41 AM CDTTSTM WND GST 51Mineral Point Airport, WIMEASURED TSTM WND OF 59 MPH AT AIRPORT
Jun 22, 9:45 AM CDTTSTM WND DMG4 Nw Hollandale, WIPOLE AND SHED BLOWN DOWN NEAR JONESDALE. RELAYED VIA TWITTER.
Jun 22, 9:49 AM CDTTSTM WND DMGDarlington, WISHERIFF OFFICE REPORTS NUMEROUS TREES AND POWER LINES DOWN THROUGH OUT THE ENTIRE COUNTY
Jun 22, 10:06 AM CDTTSTM WND DMGNew Glarus, WITREES AND POWER LINES DOWN ACROSS NORTHERN GREEN COUNTY
Jun 22, 10:06 AM CDTTSTM WND GST 49New Glarus, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 8:08 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WUUS53 KMKX 221400
SVRMKX
WIC021-025-045-049-065-105-111-221500-
/O.NEW.KMKX.SV.W.0018.150622T1400Z-150622T1500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 AM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
  COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
  DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
  WESTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
  GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 1000 AM CDT

* AT 900 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR HILLSBORO TO NEAR CASCADE...MOVING EAST AT 70
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WISCONSIN DELLS AROUND 920 AM CDT.
  LAKE DELTON AROUND 925 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EAST
BRISTOL...MOUNT VERNON...PINE BLUFF...MAGNOLIA...MERRIMAC...SOMERS...
PLAIN...PAOLI...ARENA AND LELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4320 9043 4321 9031 4321 9029 4317 9019
      4355 9019 4356 9031 4364 9031 4363 8901
      4285 8902 4250 8921 4251 9042
TIME...MOT...LOC 1400Z 268DEG 61KT 4367 9030 4232 9097 

HAIL...1.00IN
WIND...60MPH
 
$$

MARQUARDT
4 follow-up statements
635 
WWUS53 KMKX 221424
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
924 AM CDT MON JUN 22 2015

WIC021-025-045-049-065-105-111-221500-
/O.CON.KMKX.SV.W.0018.000000T0000Z-150622T1500Z/
IOWA WI-SAUK WI-COLUMBIA WI-DANE WI-LAFAYETTE WI-ROCK WI-GREEN WI-
924 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR IOWA...SAUK...COLUMBIA...DANE...LAFAYETTE...WESTERN ROCK AND
GREEN COUNTIES...

AT 923 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MAUSTON TO NEAR SPRING GREEN TO NEAR BELMONT TO
SPRINGBROOK...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  DARLINGTON AROUND 930 AM CDT.
  WISCONSIN DELLS...MAZOMANIE AND BLACK EARTH AROUND 940 AM CDT.
  LAKE DELTON AND ARGYLE AROUND 945 AM CDT.
  CROSS PLAINS AROUND 950 AM CDT.
  WAUNAKEE AND VERONA AROUND 955 AM CDT.
  MADISON...FITCHBURG...MIDDLETON...MONROE...PORTAGE...MONONA...
  SHOREWOOD HILLS AND MAPLE BLUFF AROUND 1000 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EAST
BRISTOL...MOUNT VERNON...PINE BLUFF...MAGNOLIA...MERRIMAC...SOMERS...
PLAIN...PAOLI...ARENA AND LELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS SOUTHERN GRANT COUNTY. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 4320 9043 4321 9031 4321 9029 4317 9019
      4355 9019 4356 9031 4364 9031 4363 8901
      4285 8902 4250 8921 4251 9042
TIME...MOT...LOC 1423Z 282DEG 45KT 4374 9007 4320 9005 4268 9025 4217
9051

HAIL...1.00IN
WIND...70MPH
 
$$

JTS
529 
WWUS53 KMKX 221438
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
938 AM CDT MON JUN 22 2015

WIC021-025-045-049-065-105-111-221500-
/O.CON.KMKX.SV.W.0018.000000T0000Z-150622T1500Z/
IOWA WI-SAUK WI-COLUMBIA WI-DANE WI-LAFAYETTE WI-ROCK WI-GREEN WI-
938 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR IOWA...SAUK...COLUMBIA...DANE...LAFAYETTE...WESTERN ROCK AND
GREEN COUNTIES...

AT 937 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF MAUSTON TO NEAR MAZOMANIE TO 7
MILES SOUTHWEST OF ARGYLE TO NEAR HANOVER...MOVING EAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  ARGYLE AROUND 940 AM CDT.
  WISCONSIN DELLS...MAZOMANIE AND BLACK EARTH AROUND 945 AM CDT.
  LAKE DELTON AROUND 950 AM CDT.
  MONROE AND CROSS PLAINS AROUND 955 AM CDT.
  MADISON...FITCHBURG...MIDDLETON...VERONA...PORTAGE AND SHOREWOOD
  HILLS AROUND 1000 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EAST
BRISTOL...MOUNT VERNON...PINE BLUFF...MAGNOLIA...MERRIMAC...SOMERS...
PLAIN...PAOLI...ARENA AND LELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED WIDESPREAD 
WIND DAMAGE ACROSS SOUTHERN GRANT COUNTY. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 4320 9043 4321 9031 4321 9029 4317 9019
      4355 9019 4356 9031 4364 9031 4363 8901
      4285 8902 4250 8921 4251 9042
TIME...MOT...LOC 1437Z 291DEG 45KT 4373 8992 4319 8990 4261 8996 4222
9032

HAIL...1.00IN
WIND...70MPH
 
$$

JTS
010 
WWUS53 KMKX 221447
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
947 AM CDT MON JUN 22 2015

WIC021-025-045-049-065-105-111-221500-
/O.CON.KMKX.SV.W.0018.000000T0000Z-150622T1500Z/
IOWA WI-SAUK WI-COLUMBIA WI-DANE WI-LAFAYETTE WI-ROCK WI-GREEN WI-
947 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR IOWA...SAUK...COLUMBIA...DANE...LAFAYETTE...WESTERN ROCK AND
GREEN COUNTIES...

AT 945 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF WISCONSIN DELLS TO MAZOMANIE TO NEAR 
WINSLOW TO NEAR MASSBACH...MOVING EAST AT 50 MPH. THE MINERAL POINT 
AIRPORT REPORTED WINDS OF 51 MILES PER HOUR AT 941 AM CDT.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  CROSS PLAINS AROUND 955 AM CDT.
  MADISON...MIDDLETON...WAUNAKEE AND SHOREWOOD HILLS AROUND 1000 AM
CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EAST
BRISTOL...MOUNT VERNON...PINE BLUFF...MAGNOLIA...MERRIMAC...SOMERS...
PLAIN...PAOLI...ARENA AND LELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 4320 9043 4321 9031 4321 9029 4317 9019
      4355 9019 4356 9031 4364 9031 4363 8901
      4285 8902 4250 8921 4251 9042
TIME...MOT...LOC 1445Z 286DEG 43KT 4372 8978 4320 8978 4254 8984 4221
9019

HAIL...1.00IN
WIND...70MPH
 
$$

JTS
864 
WWUS53 KMKX 221456
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
956 AM CDT MON JUN 22 2015

WIC021-025-045-049-065-105-111-221500-
/O.CON.KMKX.SV.W.0018.000000T0000Z-150622T1500Z/
IOWA WI-SAUK WI-COLUMBIA WI-DANE WI-LAFAYETTE WI-ROCK WI-GREEN WI-
956 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR IOWA...SAUK...COLUMBIA...DANE...LAFAYETTE...WESTERN ROCK AND
GREEN COUNTIES...

AT 954 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF WESTFIELD TO NEAR WAUNAKEE TO 6 
MILES EAST OF MONROE TO NEAR PEARL CITY...MOVING EAST AT 60 MPH. 
REPORTS OF WIDESPREAD TREES AND POWER LINES DOWN IN IOWA AND 
LAFAYETTE COUNTIES HAVE BEEN REPORTED.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE    
      TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
      ROOFS AND OUTBUILDINGS. WIDESPREAD TREES AND POWER LINES 
      DOWN IN IOWA AND LAFAYETTE COUNITES HAVE BEEN REPORTED.

THESE SEVERE STORMS WILL BE NEAR...

WAUNAKEE...WINDSOR...BRODHEAD...DEFOREST...MAPLE BLUFF AND ALBANY
AROUND 1000 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EAST
BRISTOL...MOUNT VERNON...PINE BLUFF...MAGNOLIA...MERRIMAC...SOMERS...
PLAIN...PAOLI...ARENA AND LELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS IOWA AND LAFAYETTE COUNTIES. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 4320 9043 4321 9031 4321 9029 4317 9019
      4355 9019 4356 9031 4364 9031 4363 8901
      4285 8902 4250 8921 4251 9042
TIME...MOT...LOC 1454Z 273DEG 52KT 4378 8962 4322 8956 4261 8953 4227
8990

HAIL...1.00IN
WIND...70MPH
 
$$

JTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:14 AM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 22, 5:14 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
514 AM CDT MON JUN 22 2015

.SHORT TERM...

TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

MAIN FORECAST ISSUE IS TIMING/OCCURRENCE OF POTENTIALLY SEVERE
THUNDERSTORMS OVER THE AREA TODAY/TONIGHT. MCS OVER THE
DAKOTAS...RIDING ON STRONG THERMAL/MOISTURE ADVECTION AHEAD OF SHORT
WAVE IN ERN MONTANA...EVOLVING AS EXPECTED WITH NW TO SE ORIENTED
WARM FRONT OVER IOWA BEGINNING TO LIGHT UP AS EASTERN FLANK OF
STRENGTHENING LOW-LEVEL JET BEGINS TO IMPINGE ON THE BOUNDARY.

WILL HAVE CATEGORICAL POPS AS ARF/ARW...WRF/NAM...HRRR AND SPC 4KM
WRF ALL SIMILAR TO MAIN OPERATIONAL MODELS IN LIFTING WARM FRONTAL
SHOWERS/STORMS INTO SW CWA BETWEEN 10Z AND 12Z...FOLLOWED BY THE MCS
BETWEEN 12Z AND 15Z...AND ZIPPING THROUGH SRN WI BY 18Z. HAVE CHANCE
OF SEVERE AS MODEL TREND IS TO WEAKEN LINE AS IT MOVES ACROSS
FORECAST AREA...THOUGH ELEVATED INSTABILITY AND DEEP LAYER SHEAR
WOULD SUPPORT DAMAGING WIND GUSTS AND LARGE HAIL IF LINE MAINTAINS
STRENGTH ACROSS CWA.

QUESTION BECOMES LOCATION OF SUBSEQUENT RE-DEVELOPMENT THIS
AFTERNOON AND EVENING WITH LOCATION OF OUTFLOW FROM MCS BEING A
FOCUS AS WELL AS APPROACHING COLD FRONT. ROBUST WARM AIR ADVECTION
DRIVING CURRENT MCS WILL ALSO CAP ATMOSPHERE UNTIL MID-LEVEL COOLING
WITH SHORT WAVE TROUGH BEGINS TO MOVE IN LATE THIS AFTERNOON.
VARIOUS MODELS SOLUTIONS FOCUSING REDEVELOPMENT OVER SRN WI...OR
JUST TO THE SOUTH. AGAIN THE OCCURRENCE OF SEVERE WILL BE PREDICATED
ON OVERCOMING CAP EARLY ENOUGH ALONG FRONT AS IT MOVES THROUGH
FORECAST AREA. SHOWERS AND STORMS WILL CLEAR TO THE SOUTHEAST WITH
THE FRONT BY MID-EVENING.

.LONG TERM...

TUESDAY... FORECAST CONFIDENCE HIGH.

QUIET WEATHER WITH MOSTLY CLEAR SKIES WILL PREVAIL FOR A DAY WITH
ZONAL FLOW ALOFT AND DRY AIR OVER THE REGION. WINDS WILL BE LIGHT...
SO EXPECT A LAKE BREEZE TO DEVELOP BY LATE MORNING. STILL... HIGHS
SHOULD MAKE THEIR WAY INTO THE UPPER 70S TO AROUND 80.

WEDNESDAY THROUGH THURSDAY... FORECAST CONFIDENCE MEDIUM.

A WARM FRONT WILL APPROACH SOUTHERN WI ON WED AS A MID LEVEL
SHORTWAVE AND THE RIGHT ENTRANCE REGION OF AN UPPER JET MOVE THROUGH
THE UPPER MIDWEST. THIS WILL CREATE SHOWER AND THUNDERSTORM CHANCES
MAINLY ALONG THE WARM FRONT OVER NORTHERN IL... BUT THERE IS A
CHANCE THAT SOME OF THAT CONVECTION COULD SPILL OVER INTO SOUTHERN
WI DEPENDING ON THE PLACEMENT OF THAT WARM FRONT. THE NAM CONTINUES
TO PLACE THE QPF MAX FARTHEST NORTH OF ALL THE MODELS WHILE THE
ECWMF IS FARTHEST SOUTH. THE NAM HAS ALSO HAD A CONSISTENT NORTHWARD
BIAS FOR QPF... SO OPTED TO LEAN TOWARD THE SOUTHERLY AND DRIER
SOLUTIONS FOR SOUTHERN WI.

FRIDAY THROUGH SUNDAY... FORECAST CONFIDENCE MEDIUM.

THE ECWMF CHANGED ITS TUNE AND NOW KEEPS NEXT WEEKEND FAIRLY DRY
ACROSS SOUTHERN WI UNDER A MID LEVEL LONGWAVE TROUGH OVER THE GREAT
LAKES/EASTERN CONUS. THE GFS IS SHOWING A SIMILAR SOLUTION BUT SPITS
OUT LIGHT QPF HERE AND THERE ALONG WEAK SURFACE BOUNDARIES AND
ENHANCED SHORTWAVE ENERGY ROLLING THROUGH WI. REDUCED OVERALL PRECIP
CHANCES FOR THIS PERIOD. HIGH TEMPS SHOULD BE AROUND 80 WHICH IS
AVERAGE FOR THIS TIME OF YEAR.

&&

.AVIATION/12Z TAFS/...
LEADING THUNDERSTORM CELLS ALONG SURFACE WARM FRONT WILL MOVE
INTO FAR WESTERN CWA AROUND 1230Z...WITH SEVERE THUNDERSTORM
COMPLEX ENTERING SW MINNESOTA EXPECTED TO REACH CWA AROUND 14Z.
LOOK FOR STRONG STRAIGHT-LINE WINDS UP TO 45 KTS AND HEAVY
DOWNPOURS...WITH A CHANCE FOR HAIL...ALONG WITH MVFR CIGS AND IFR
VSBYS AS THIS COMPLEX CROSSES SRN WI BETWEEN 14Z AND 17Z.

A BREAK BEHIND THIS LINE WITH VFR CONDITIONS...AND SOUTH WINDS
GUSTING TO 25 KNOTS. ANOTHER GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS WITH AT LEAST MVFR CIGS/VSBYS LATER THIS AFTERNOON
AND EVENING WITH COLD FRONT CROSSING STATE. POTENTIAL FOR SEVERE
WILL HINGE ON HOW FAST ATMOSPHERE RECOVERS FROM EARLIER CONVECTION
AHEAD OF FRONT.

COLD FRONT CLEARS SOUTH CENTRAL WISCONSIN BY 02Z AND THE EAST BY
04Z WITH VFR CONDITIONS THROUGH THE REST OF THE FORECAST.

&&

.MARINE...

NO CHANGE TO START/END TIMES OF SMALL CRAFT ADVISORY WITH GRADIENT
TIGHTENING AS LOW APPROACHES WESTERN GREAT LAKES. SOME CONCERN
FOR GALE FORCE GUSTS...BUT NEAR SURFACE STABILITY OVER THE COOLER
WATERS WILL LIMIT DOWNWARD MOMENTUM TRANSFER SO HAVE MENTIONED
GUSTS TO 30 KNOTS FOR NOW. WAVE WILL BUILD TO 3 TO 5 FEET...WITH
SOME 4 TO 6 FOOT WAVES POSSIBLE OFF OF SHEBOYGAN COUNTY.

THUNDERSTORM COMPLEX ENTERING WESTERN MN/NW IOWA WILL REACH THE
NEARSHORE WATERS AROUND 16Z...BRINGING THE THREAT OF STRONG
STRAIGHT-LINE WINDS AND POSSIBLY SOME HAIL...POSSIBLY AT SEVERE
LEVELS IF IT MAINTAINS IT STRENGTH. THERE WILL BE A BREAK FROM
THE SHOWERS AND STORMS EARLY IN THE AFTERNOON...WITH ANOTHER
CHANCE FOR SHOWERS AND STORMS AHEAD OF A COLD FRONT THAT REACHES
THE NEARSHORE WATERS BETWEEN 00Z AND 03Z.

&&

.BEACHES...

BEACH HAZARD STATEMENT IN EFFECT AS GUSTY SOUTH WINDS BRING THE
HIGHEST WAVES...AND A HIGH SWIM RISK TO THE BEACHES OF SHEBOYGAN
COUNTY INTO THIS EVENING. A MODERATE SWIM RISK WILL EXIST FOR THE
REMAINING BEACHES OF SOUTHERN WISCONSIN.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...BEACH HAZARDS STATEMENT FROM 1 PM CDT THIS AFTERNOON THROUGH
     THIS EVENING FOR WIZ052.

LM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
     EVENING FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
TUESDAY THROUGH SUNDAY...MRC
Hazardous weather outlook, Jun 22, 4:32 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
432 AM CDT MON JUN 22 2015

WIZ046-047-051-052-056>060-062>072-231100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
432 AM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN
WISCONSIN TODAY INTO THIS EVENING AS A STRONG WARM FRONT FOLLOWED
BY A COLD FRONT MOVES ACROSS THE STATE. A LINE OF STRONG TO SEVERE
THUNDERSTORMS IS LIKELY TO SWEEP FROM WEST TO EAST ACROSS SOUTHERN
WISCONSIN FROM MID-MORNING INTO THE EARLY AFTERNOON. WIDESPREAD
DAMAGING WINDS IS THE PRIMARY CONCERN WITH THIS LINE OF STORMS
WITH A SMALLER THREAT OF LARGE HAIL AND ISOLATED TORNADOES WITH
IT. SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS
AFTERNOON AND EVENING WITH THE POTENTIAL FOR THEM TO BECOME
SEVERE.

THERE IS A HIGH SWIM RISK THIS AFTERNOON INTO THE EARLY EVENING
FOR THE LAKE MICHIGAN BEACHES OF SHEBOYGAN COUNTY. THERE IS A
MODERATE SWIM RISK SOUTH OF THERE TO NEAR WINTHROP HARBOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE SMALL CHANCES OF THUNDERSTORMS FROM WEDNESDAY THROUGH
SATURDAY DUE TO THE CLOSE PROXIMITY OF FRONTS TO THE REGION AND
LOW PRESSURE AREAS MOVING FROM CANADA TO WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS EVENING.

LMZ643>646-231100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
432 AM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN
WISCONSIN AND LAKE MICHIGAN TODAY AND THIS EVENING AS A STRONG
WARM FRONT FOLLOWED BY A COLD FRONT MOVES ACROSS THE REGION.
DAMAGING WINDS...LARGE HAIL...AND ISOLATED WATERSPOUTS ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE SMALL CHANCES OF THUNDERSTORMS FROM WEDNESDAY THROUGH
SATURDAY DUE TO THE CLOSE PROXIMITY OF FRONTS TO THE REGION AND
LOW PRESSURE AREAS MOVING FROM CANADA TO WISCONSIN.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jun 22, 7:35 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
735 AM CDT MON JUN 22 2015

WIZ056-062-063-067-068-221345-
SAUK-IOWA-DANE-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...MADISON...
DARLINGTON...MONROE
735 AM CDT MON JUN 22 2015

...LINE OF STRONG THUNDERSTORMS APPROACHING...

A FAST-MOVING LINE OF THUNDERSTORMS IS APPROACHING THE WESTERN-
MOST COUNTIES OF SOUTH CENTRAL WISCONSIN. THE LINE IS EXPECTED TO
REACH WESTERN SAUK...IOWA AND LAFAYETTE COUNTIES AROUND 9 AM.

THIS LINE WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40 TO
50 MPH. THE STRONGEST SEGMENT OF THE LINE IS EXPECTED TO MOVE
ACROSS SOUTHERN SAUK...IOWA AND LAFAYETTE COUNTIES BETWEEN 9 AM
AND 920 AM...AND REACH A DE FOREST...MONTICELLO TO BROWNTOWN LINE
AROUND 930 AM.

REM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:02 PM CDTBeach Hazards StatementMKXSheboygan19 hr
Jun 22, 9:44 AM CDTSpecial Marine WarningMKX2 hr
Jun 22, 9:58 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge, Green, Iowa, Jefferson and 4 more62 min
Jun 22, 10:38 AM CDTSevere Thunderstorm WarningMKXJefferson, Kenosha, Milwaukee, Racine, Walworth, Waukesha53 min
Jun 22, 12:46 PM CDTSpecial Marine WarningMKX119 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.